MAUDE Adverse Event Report: PENUMBRA, INC. APOLLO IRRIGATION TUBING; GWG

PENUMBRA, INC. APOLLO IRRIGATION TUBING; GWG
Catalog Number APTUBE1
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure to treat a ventricular hemorrhage using the apollo system.During the procedure, the wand was making a lot of noise and seemed to not be working well.It was noted that the ventricular clot was thick and the wand did not seem to break it well and the aspiration seemed less than what was expected.The nurse then removed the apollo irrigation tubing (irrigation tubing) from the console and covered the aspiration port with a finger and noticed that the dial was at -20 inhg.When the irrigation tubing was connected back to the console, the aspiration pressure was at ¿25 inhg.It was reported that the wand also made a screeching high pitch noise; therefore, it was removed and a new wand was opened.The nurse then experienced difficulty while attempting to connect the irrigation tubing to the new wand and consequently, the irrigation tubing became contaminated.Therefore, the irrigation tubing was removed and a new irrigation tubing was opened.It was also noted that the protective cap (red with a wing shaped end) was very difficult to remove.After that, the procedure was completed with no complications and there was no report of an adverse effect to the patient.

Brand Name
APOLLO IRRIGATION TUBING
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6149900
Report Number3005168196-2016-01794
Device Sequence Number376415
Product Code GWG
UDI-Device Identifier00814548013602
UDI-Public00814548013602
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K152699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberAPTUBE1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2016
Initial Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR